Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Brownsville, TX

August 13, 2007Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Aug 13, 2007, 3:09 PM CDT for Starr County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2007, 3:09 PM CDT (20:09 UTC)
Expired
Aug 13, 2007, 3:45 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 147 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 132009
SVRBRO
TXC427-132045-
/O.NEW.KBRO.SV.W.0059.070813T2009Z-070813T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT MON AUG 13 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...

* UNTIL 345 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIO GRANDE CITY...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIO GRANDE CITY BY 320 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 132019
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 PM CDT MON AUG 13 2007

TXC427-132045-
/O.CON.KBRO.SV.W.0059.000000T0000Z-070813T2045Z/
STARR TX-
316 PM CDT MON AUG 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN STARR COUNTY...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE THUNDERSTORMS 
WERE MOVING OVER RIO GRANDE CITY AND ROMA...AS THEY DRIFT SLOWLY
SOUTHWEST.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 

LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870

$$

PHILO
000 
WWUS54 KBRO 132040
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
338 PM CDT MON AUG 13 2007

TXC427-132048-
/O.EXP.KBRO.SV.W.0059.000000T0000Z-070813T2045Z/
STARR TX-
338 PM CDT MON AUG 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY
EXPIRES AT 345 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE 
THUNDERSTORMS CROSSING THE RIO GRANDE RIVER NEAR RIO GRANDE 
CITY...AS THEY DRIFT SLOWLY SOUTHWEST INTO ADJACENT MEXICO. THE 
SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY WILL BE 
ALLOWED TO EXPIRE AT 345 PM CDT.

LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:00 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 13, 3:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 PM CDT MON AUG 13 2007

.DISCUSSION...DAYTIME HEATING HAS HELPED FIRE OFF SOME ISOLD CONV IN
A POOL OF HIGHER CAPE VALUES POOLED OVER THE NORTHERN PORTIONS OF
THE BRO CWA. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST
INTO THE EARLY EVENING HOURS EVENTUALLY DISSIPATING WITH THE LOSS OF
THE AFTERNOON HEATING. AFTER THIS...500 MB RIDGING WILL REMAIN IN
CONTROL OVER DEEP SOUTH TX THROUGH TONIGHT. HOWEVER...MODELS ARE
PERSISTENT IN TAKING THE INVERTED 500 MB TROUGH OVER THE CENTRAL
GULF STEADILY WEST TOWARDS THE LOWER AND MIDDLE TX COASTLINE
TOMORROW AND TOMORROW NIGHT WITH THE LATEST TWOAT FROM NHC
INDICATING THE FORMATION OF A BROAD SURFACE LOW OVER THE
SOUTHEASTERN GULF.  WITH THE INVERTED 500 MB TROUGH MOVING IN FIRST
AND THE SURFACE LOW QUICKLY FOLLOWING...UVV AND SURFACE CONVERGENCE
WILL STEADILY INCREASE LATE TOMORROW INTO WED RESULTING IN
INCREASING POPS AND BETTER CHCS FOR HVY RAIN. DEEP TROPICAL MOISTURE
REMAINS POOLED OVER MUCH OF THE LOWER TX COASTLINE AND THE INLAND
AREAS OF DEEP SOUTH TX INTO THURSDAY NIGHT WITH VALUES BEGINNING TO
DROP ON FRI AND THE UPPER LEVEL AND SURFACE LOW PUSHES FURTHER
INLAND. THE GFS AND NAM HAVE COME INTO BETTER AGREEMENT IN THE
TIMING OF THE ADVENT OF HIGHER POPS IN THE SHORT TERM AND WILL STICK
FAIRLY CLOSE TO THIS OVERALL TREND.  THE BIG QUESTION WILL BE QPF
AMOUNTS.  THE LATEST 5 DAY QPF GRAPHIC FROM HPC PLACES THE BEST QPF
AMOUNTS NEAR THE CRP AREA WITH THE HIGHEST AMOUNTS FOR THE BRO CWA
CONFINED TO THE EASTERN HALF WHERE 3 TO 5 INCH AMOUNTS ARE
ANTICIPATED THROUGH SAT MORNING. FINAL QPF AMOUNTS WILL BE HIGHLY
DEPENDANT ON THE OVERALL TRACK OF THIS GULF OF MEX FEATURE...BUT
LOCALLY HEAVY RAINS WILL BE POSSIBLE DURING THE LATTER HALF OF THIS
WEEK. WILL TREND TEMPS DOWN A BIT AS THE GULF FEATURE GETS CLOSER
AND THE POPS/CLD COVER BEGIN INCREASING.  MAV AND MET TEMP GUIDANCE
LOOKS PRETTY GOOD FOR BOTH HRL AND BRO. HOWEVER...MAV APPEARS A BIT
TOO WARM FOR MFE SHOWING A 100 DEGREE READING FOR WED WITH THE
BETTER RAIN CHCS.  THIS LOOKS UNREALISTIC AND HAVE LEANED MORE
TOWARDS THE COOLER MET TEMPS HERE.  AFTER THIS GULF FEATURE CLEARS
OUT TO THE WEST...THE 500 MB RIDGING WILL REBUILD OVER THE GULF
COAST DRYING OUT THE ATMS ON FRI AND AFTERWARDS.  ANY CONV TOWARDS
NEXT WEEKEND WILL BE DIURNALLY DRIVEN AND WILL MAINTAIN SOME 20%
POPS THROUGH SUNDAY.  THICKNESSES WILL ALSO BE ON THE INCREASE
TOWARES THIS COMING WEEKEND WHICH WILL ALLOW TEMPS TO WARM ONCE
AGAIN.  SO WILL GO WITH OVERALL TEMPS BACK AGAIN TO ABOVE CLIMO
TOWARDS THE WEEKEND.  FINALLY...NEWLY FORMED T.D. FOUR IS TRACKING
WEST ACROSS THE TROPICAL ATLANTIC TOWARDS THE WIDNWARD ISLANDS.  THE
LATEST FORECASTA TRACK FROM NHC PLACES THIS SYSTEM IN THE NORTHEAST
CARIB CEA SOUTHEAST OF PUERTO RICO AROUND SAT MORNING.  RESIDENTS
AND MARINERS IN DEEP SOUTH TEXAS NEED TO PLACE CLOSE ATTENTION TO
THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL HURRICANE
CENTER CONCERNING THIS DEVELOPING FEATURE.
&&

.AVIATION...VFR CONDITIONS WILL DOMINATE THE NEXT 24 HOURS. WINDS
WILL REMAIN LIGHT FROM THE EAST DURING THE DAY...WITH CALM
CONDITIONS OVERNIGHT.
&&

.MARINE...AT 1PM BUOY020 REPORTED NORTH WINDS AT 6KTS AND SEAS
1 FOOT. LIGHT WINDS CONTINUE ACROSS THE COASTAL WATERS AS HIGH
PRESSURE REMAINS IN THE REGION. A TROPICAL WAVE WILL ENTER THE
REGION LATE TOMORROW...WITH WINDS INCREASING STARTING TOMORROW
MORNING. SEAS WILL RISE QUICKLY...REACHING 6 FEET AT THE BUOY LATE
TUESDAY. THERE WILL BE AN INCREASED CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH MIDWEEK. THE WAVE WILL MAKE LANDFALL WEDNESDAY
MORNING...WITH HIGH PRESSURE MOVING BACK INTO THE NORTHERN GULF.
THAT WILL BRING MODERATE SOUTHEAST FLOW AND WILL END PRECIP CHANCES
FOR THE REST OF THE WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  94  79  91 /  10  20  50  60
BROWNSVILLE          77  96  77  93 /  10  20  50  60
HARLINGEN            76  96  77  93 /  10  20  50  60
MCALLEN              76  98  77  95 /  20  10  40  60
RIO GRANDE CITY      76 102  77  95 /  20  10  20  60
SOUTH PADRE ISLAND   79  91  80  89 /  10  20  50  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON AUG 13 2007

TXZ248>257-141100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX READINGS OF 105 TO 110 DEGREES ARE EXPECTED DURING THE
AFTERNOON HOURS. TO BEAT THE HEAT OUTSIDE...DRINK PLENTY OF WATER
AND OTHER NON ALCOHOLIC BEVERAGES...WEAR LOOSE FITTING AND LIGHT
COLORED CLOTHING...AND TAKE FREQUENT BREAKS IN THE SHADE. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY AS A STRONG TROPICAL WAVE PUMPS ABUNDANT MOISTURE
INTO DEEP SOUTH TEXAS. HEAVY RAINFALL WITH FLOODING OF STREETS AND
LOW LYING AREAS MAY BE PRODUCED BY ANY OF THE SLOWER MOVING STRONGER
THUNDERSTORMS. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS IS
POSSIBLE AT THE LOCAL BEACHES WEDNESDAY THROUGH FRIDAY DUE TO AN
INCREASE IN WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:33 AM CDTMarine Weather StatementBRO5 hr
Aug 13, 4:45 PM CDTSevere Thunderstorm WarningBROHidalgo30 min
Aug 13, 4:59 PM CDTFlash Flood WarningBROHidalgo31 min
Aug 13, 5:11 PM CDTSevere Thunderstorm WarningBROHidalgo17 min
Aug 13, 5:44 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.